MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HANDLE "HIQ+", ERGO, RATCHET; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR

OLYMPUS WINTER & IBE GMBH HANDLE "HIQ+", ERGO, RATCHET; HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR
Model Number A60100A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus was informed that during three different therapeutic laparoscopic procedures the intestine of the patients was damaged.At the case at hand, the procedure was an anterior rectal resection.During the procedures several olympus instruments and devices from other manufacturers were used.It cannot be determined when and by which instrument the intestine was perforated.However, the perforation in the case at hand was detected two days after the initial procedure when the patient was subject to an additional surgery due to symptoms of peritonitis.According to the latest update all patients are well and there was no report about a product malfunction.
 
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Additional Manufacturer Narrative
The suspect medical device and the concomitant medical products were returned to the manufacturer for evaluation/investigation.There were no reports of any malfunction of the medical devices used during the procedure.Apart from normal signs of wear due to frequent use and reprocessing, the investigation also did not reveal any anomalies, malfunctions or defects that may have caused or contributed to the reported event/incident.Based on the information available, the exact cause of the reported phenomenon and the patient¿s outcome could not be determined and is being judged as unknown.A material or quality problem can be excluded since a manufacturing and quality control review was performed for all affected serial/lot numbers of the medical devices used without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HANDLE "HIQ+", ERGO, RATCHET
Common Device Name
HAND INSTRUMENTS, STANDARD, BIPOLAR AND MONOPOLAR
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15040004
Report Number9610773-2022-00278
Device Sequence Number17878360
Product Code HET
UDI-Device Identifier04042761009720
UDI-Public04042761009720
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K944201
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA60100A
Device Catalogue NumberA60100A
Device Lot Number08XW-0256
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A LIST OF THE EQUIPMENT IN QUESTION IS ATTACHED; MEDTRONIC LIGASURE
Patient SexUnknown